Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Suffering from mitral valve prolapse, PSVT and syncope, fatigue and enervation with hard performance, taken Pendolol. Is it safe to work at full speed?

I am a performing art student with mitral valve prolapse , psvt, and syncope . For the longest time when I would perform the week or so after I would not be able to move. My body would be too tired to let me leave my bed. I would also often faint when pushing my self too hard in performance. Almost a year ago I was put on Pendolol to combat this. Now I am afraid the fatigue from the medication has proved nearly worse for me. I have had to give up performing altogether as I can now no longer perform at even half the energy I could before. I want this to be my career, but I don t know if coming off medication is really safe at this point.
Asked On : Wed, 18 Apr 2012
Answers:  2 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

Thanks for your health concerns. I agree that if you see a big difference in terms of your fatigue after starting pendolol, it is a possibility to consider that the medication could actually be contributing to the fatigue. This is a well described side effect for B Blockers. Discontinuing a beta blocker abruptly indeed carries risks of rebound side effects, so the medication has to be weaned off gradually or substituted by another type of B blocker. My suggestion in patients with your symptoms would typically be atenolol, which does not act on the nervous system.

Truly yours,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Thu, 22 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor